Diffraction of Torsional Waves by a Flat Annular Crack in an Infinite Elastic Medium

[+] Author and Article Information
Y. Shindo

Department of Mechanical Engineering II, Tohoku University, Sendai 980, Japan

J. Appl. Mech 46(4), 827-831 (Dec 01, 1979) (5 pages) doi:10.1115/1.3424662 History: Received November 01, 1978; Revised April 01, 1979; Online July 12, 2010


The problem of diffraction of normally incident torsional waves by a flat annular crack embedded in an infinite, isotropic, and homogeneous elastic medium is considered. Using an integral transform technique, the problem is reduced to that of solving a singular integral equation. The solution of the singular integral equation is obtained in the form of the product of the series of Chebyshev polynomials of the first kind and their weight functions. Thus the essential feature of the dynamic singular stress field near the crack is preserved and the crack tip dynamic stress-intensity factor is easily evaluated. Numerical calculations are also carried out and the variations of dynamic stress-intensity factors with the normalized frequency for the ratio of the inner radius to the outer one are shown graphically.

Copyright © 1979 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In